MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.A double curve watchman access system (was) was positioned and a 33mm watchman laa closure device & delivery system (wds) were used.After the transseptal puncture was performed and the was was placed across the septum, they noticed some object on the tip of the sheath or the non-boston scientific guidewire that was in the left atrium.The activated clotting time (act) was in the therapeutic range around 250 seconds.Aspiration was performed with a syringe on the was.They did not see any change on echo and the foreign body was still present.The guidewire was removed and as they retracted the guidewire they aspirated through the was.At the end of this maneuver the foreign body was not seen and the procedure continued.The device was successfully implanted and no further interventions were needed.The act remained above 300 seconds after the foreign body was seen.The patient was checked for any signs of stroke or transient ischemic attack and none were seen or noted by the physician.The patient is doing well with no further issues.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11556343
Report Number2134265-2021-03701
Device Sequence Number17194541
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025038662
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2021
Initial Report FDA Received Date03/23/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;